Format

Send to

Choose Destination
J Drugs Dermatol. 2009 Mar;8(3):274-5.

Malassezia folliculitis presented as acneiform eruption after cetuximab administration.

Author information

1
Department of Internal Medicine, General Hospital of Sitia, Greece. cholongitas@yahoo.gr

Abstract

Cetuximab, a new recombinant monoclonal antibody that inhibits the epidermal growth factor receptor (EGFR), is frequently associated with cutaneous reaction. A 85-year-old male with a diagnosis of adenocarcinoma of the right parotid gland referred to our department for persistent acneiform eruption on the face and trunk induced after cetuximab administration. Despite cetuximab discontinuation and administration of antibiotics as well as topical steroids, the skin lesions were persisted for several months. Interestingly, the pustules and the acneiform eruption showed significant improvement after a course of oral itraconazole. The latter was given when the microscopic examination of the pus obtained from the lesions revealed the presence of Malassezia folliculitis.

PMID:
19271376
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center